Alert archive / Oregon / Blizzard Warnings in 2006
Blizzard Warning 2, NWS Portland, OR
NWS Portland, OR issued this blizzard warning at Dec 14, 2006, 8:52 AM PST. It took effect at Dec 15, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 8:52 AM PST (16:52 UTC)
- In effect from
- Dec 15, 2006, 12:00 AM PST
- Expired
- Dec 15, 2006, 9:08 AM PST
- In force
- 9 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KPQR 141652 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 852 AM PST THU DEC 14 2006 ORZ011-013-WAZ019-150600- /O.UPG.KPQR.WS.A.0011.061215T0500Z-061215T2000Z/ /O.NEW.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 852 AM PST THU DEC 14 2006 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES AND THE NORTH AND CENTRAL CASCADES OF OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE LATER TODAY AND THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. HOWEVER...SNOW LEVELS WILL BE HIGH DURING THIS TIME...HOLDING AROUND 8000 FEET. SOUTH WINDS OF 30 TO 50 MPH CAN BE EXPECTED THIS EVENING...WITH GUSTS OF 65 TO 85 MPH. THE COLD FRONT WILL MOVE ACROSS THE CASCADES BETWEEN MIDNIGHT AND 2 AM. BEHIND THE FRONT...WINDS WILL BECOME WEST TO SOUTHWESTERLY...BUT REMAIN STRONG. EXPECT WINDS OF 40 TO 60 MPH...WITH GUSTS OF 75 TO 95 MPH. ON THE HIGHER PEAKS AND RIDGES ABOVE 4500 FEET...WIND GUSTS OF 100 TO 130 MPH ARE EXPECTED. AT THE SAME TIME...SNOW LEVELS WILL DROP RAPIDLY...FROM 8000 FEET THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF A FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE SKI RESORTS. IN ADDITION...EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW ...WITH WHITEOUT CONDITIONS OCCURRING FREQUENTLY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. ROCKEY $$
4 follow-up statements
000 WWUS46 KPQR 141733 WSWPQR URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE PORTLAND OR 933 AM PST THU DEC 14 2006 ORZ011-013-WAZ019-150700- /O.UPG.KPQR.WS.A.0011.061215T0500Z-061215T2000Z/ /O.NEW.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 933 AM PST THU DEC 14 2006 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY FOR THE SOUTH WASHINGTON CASCADES AND THE NORTH AND CENTRAL CASCADES OF OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE LATER TODAY AND THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. HOWEVER...SNOW LEVELS WILL BE HIGH DURING THIS TIME...HOLDING AROUND 8000 FEET. SOUTH WINDS OF 30 TO 50 MPH CAN BE EXPECTED THIS EVENING...WITH GUSTS OF 65 TO 85 MPH. THE COLD FRONT WILL MOVE ACROSS THE CASCADES BETWEEN MIDNIGHT AND 2 AM. BEHIND THE FRONT...WINDS WILL BECOME WEST TO SOUTHWESTERLY...BUT REMAIN STRONG. EXPECT WINDS OF 40 TO 60 MPH...WITH GUSTS OF 75 TO 95 MPH. ON THE HIGHER PEAKS AND RIDGES ABOVE 4500 FEET...WIND GUSTS OF 100 TO 130 MPH ARE EXPECTED. AT THE SAME TIME...SNOW LEVELS WILL DROP RAPIDLY...FROM 8000 FEET THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF A FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE SKI RESORTS. IN ADDITION...EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW ...WITH WHITEOUT CONDITIONS OCCURRING FREQUENTLY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. ROCKEY $$
000 WWUS46 KPQR 150539 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 939 PM PST THU DEC 14 2006 ORZ011-013-WAZ019-151345- /O.CON.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 939 PM PST THU DEC 14 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. SNOW LEVELS WILL DROP RAPIDLY TONIGHT...FROM AROUND 6000 TO 7000 FEET THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF A FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE SKI RESORTS. IN ADDITION...STRONG SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH WILL CONTINUE TONIGHT. ABOVE 6000 FEET... WIND GUSTS OF 110 MPH ARE POSSIBLE. WITH THE STRONG WINDS... EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW...WITH WHITE OUT CONDITIONS OCCURRING FREQUENTLY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ RW/ROCKEY
000 WWUS46 KPQR 151224 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 424 AM PST FRI DEC 15 2006 ORZ013-151800- /O.CAN.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/ /O.NEW.KPQR.SN.Y.0032.061215T1224Z-061215T1800Z/ CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE... WILLAMETTE PASS 424 AM PST FRI DEC 15 2006 ...BLIZZARD WARNING IS CANCELLED FOR THE CASCADES IN LANE COUNTY... ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW ADVISORY FOR THE CASCADES IN LANE COUNTY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE BLIZZARD WARNING HAS BEEN CANCELLED. SNOW SHOWERS WILL CONTINUE THIS MORNING...THEN DECREASE SOME BY AFTERNOON. ACCUMULATIONS OF UP TO 6 INCHES CAN BE EXPECTED... PRIMARILY IN THE MORNING TODAY. WINDS GUSTING TO 35 MPH MAY CAUSE SOME AREAS OF DRIFTING SNOW THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ011-WAZ019-151800- /O.CON.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/ NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 424 AM PST FRI DEC 15 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE NORTH OREGON AND SOUTH WASHINGON CASCADES. SNOW SHOWERS WILL CONTINUE THIS MORNING...WITH ADDITIONAL ACCUMULATIONS THROUGH 10 AM EXPECTED TO BE FROM 5 TO 7 INCHES. WINDS GUSTING TO 50 MPH THROUGH MID MORNING WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW...WITH WHITEOUT CONDITIONS AT TIMES. THE SNOW AND WINDS ARE EXPECTED DECREASE SOME LATER IN THE MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ WAZ040-151800- /O.NEW.KPQR.SN.Y.0032.061215T1224Z-061215T1800Z/ SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...TOUTLE...ARIEL...COUGAR 424 AM PST FRI DEC 15 2006 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE MORNING...WITH SNOW LEVELS AROUND 2000 FEET. NEW ACCUMULATIONS TODAY... PRIMARILY IN THE MORNING...ARE EXPECTED TO TOTAL 3 TO 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KPQR 151708 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 908 AM PST FRI DEC 15 2006 ORZ011-WAZ019-152330- /O.CAN.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/ /O.EXB.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/ NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 908 AM PST FRI DEC 15 2006 ...BLIZZARD WARNING IS CANCELLED FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES... ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. NEW ACCUMULATIONS FOR TODAY THROUGH EVENING WILL BE 6 TO 9 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ003-WAZ020-152330- /O.EXB.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/ COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...FRANCES... RYDERWOOD 908 AM PST FRI DEC 15 2006 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WILLIPA HILLS AND THE COAST RANGE OF NORTHWEST PORTLAND... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS FOR TODAY THROUGH THIS EVENING WILL BE 2 TO 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ013-152330- /O.EXT.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/ CASCADES IN LANE COUNTY- INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE... WILLAMETTE PASS 908 AM PST FRI DEC 15 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CASCADES OF LANE COUNTY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. .SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS FOR TODAY THROUGH EVENING WILL BE 5 TO 7 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WAZ040-152330- /O.EXT.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/ SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...TOUTLE...ARIEL...COUGAR 908 AM PST FRI DEC 15 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE FOOTHILLS OF THE SOUTH WASHINGTON CASCADES... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS FOR TODAY THROUGH THIS EVENING WILL BE 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this blizzard warning went out at Dec 14, 8:45 AM PST, 7 minutes earlier.
Area forecast discussion, Dec 14, 8:45 AM PST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
845 AM PST THU DEC 14 2006
.SYNOPSIS...A POWERFUL STORM SYSTEM WILL APPROACH THE WA AND OREGON
COAST TODAY...THEN MOVE INLAND ACROSS SOUTHERN VANCOUVER ISLAND
TONIGHT. THIS WILL DRAW IN A MUCH COOLER AIR MASS FRI. A COUPLE OF
WEAKER UPPER LEVEL TROUGHS WILL FOLLOW...MOVING ACROSS THE REGION
OVER FRI THROUGH SUN...KEEPING THE COOL AIR MASS IN PLACE.
&&
.SHORT TERM...POTENT STORM STILL ON TRACK. LATEST WATER VAPOR IMAGERY
SHOWS RAPIDLY DEEPENING LOW PRES CENTER NEAR 45N AND 132W. LOW CENTER
APPEARS TO BE IN THE 980-985 MB RANGE AS OF 16Z. NEW GFS AND NAM
INITIALIZATIONS LOOK PRETTY GOOD...BUT GFS CONTINUES TO BE JUST A
LITTLE SLOWER THAN THE NAM. AT 16Z WARM FRONT ON A LINCOLN CITY-
CORVALLIS-WILLAMETTE PASS LINE. SNOW LEVELS HAVE RISEN ABOVE 6000
FEET. MT. HOOD MEADOWS SENSOR AT 6600 FEET INDICATING 32 DEGREES
WHILE 7000 FT SENSOR AT TIMBERLINE WAS 35 DEGREES. STILL A LITTLE
COLDER AIR IN THE S WA CASCADES AT THE MOMENT.
THIS STORM WILL BRING ALL SORTS OF PROBLEMS. CURRENT WIND WARNINGS
LOOK GOOD. EXPECT WIND TO PICK UP ALONG THE CENTRAL COAST LATE THIS
MORNING OR EARLY AFTERNOON THEN SPREAD NORTH LATER IN THE AFTERNOON.
LOW TRACKS TO S VANCOUVER ISLAND SHORTLY BEFORE 06Z. HAVE ISSUED AN
SPS INDICATING PEAK WIND PERIODS AND SPEEDS FOR THE FORECAST AREA.
STRONGEST PRES GRADIENT MOVES ACROSS SW WA AND NW OREGON 05Z-10Z. GFS
STILL SHOWING IMPRESSIVE ISALLOBARIC RISES AS LOW MOVES TOWARD
VANCOUVER ISLAND.
SATELLITE SHOWS A GOOD PRECIPITABLE WATER PLUME AHEAD OF THE COLD
FRONT...WITH MODELS INDICATING VALUES IN EXCESS OF 1.25 INCHES. WILL
LIKELY SEE 3-5 INCHES OF RAIN IN THE COAST RANGE...WILLAPA HILLS AND
CASCADES. FIRST COLD FRONT REACHES THE COAST THIS EVENING. WILL
INCLUDE A MENTION OF THUNDERSTORMS JUST AHEAD AND WITH THE COLD
FRONTAL PASSAGE. MODELS SEEM TO SHOW A SECONDARY FRONT MOVING THROUGH
AROUND DAYBREAK FRI...WHICH WILL USHER IN THE MAIN COLD AIR. SNOW
LEVELS WILL COME DOWN LATE TONIGHT BUT WILL THERE BE ENOUGH
OROGRAPHIC FLOW AND QPF TO GENERATE LARGE SNOW AMOUNTS? BASED ON
EXPECTED WIND WILL BE ISSUING A BLIZZARD WARNING FOR THE S WA AND N
OREGON CASCADES. QPF AND 850 FLOW WEAKEN FRI AFTERNOON.
SAT STILL PRESENTS A MAJOR MODEL DILEMMA. LATEST GFS NOW SHOWS A
FAIRLY STRONG SURFACE LOW FORMING OFF THE S OREGON COAST. THIS IS
COMPLETELY DIFFERENT THAN YESTERDAYS RUNS THAT HAD IT NEAR THE MOUTH
OF THE COLUMBIA RIVER. THE LATEST NAM IS MUCH WEAKER AND SHOWS A MUCH
WEAKER LOW. WEISHAAR
&&
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
AFTER THE BIG STORM ON FRIDAY...MODELS TRENDING BACK TOWARDS A SPLIT
FLOW PATTERN. IF THE MODELS REMAIN ON TRACK...THIS WOULD KEEP THE
REGION IN A COOL OFFSHORE WIND PATTERN...WITH NOT MUCH IN THE WAY OF
MOISTURE. MAY HAVE SOME CONCERN WITH LIGHT MOISTURE ON SATURDAY...BUT
SEEMS OVERALL TREND IS TO DRY THINGS OUT. FOR MOMENT...NO CHANGES IN
THE EXTENDED FORECASTS. WILL WAIT ANOTHER RUN OR TWO BEFORE CHANGING
FORECASTS. ROCKEY.
&&
.AVIATION...PRESENTLY A STRONG OFFSHORE LOW PRESSURE SYSTEM IS
BEGINNING TO OCCLUDE THOUGH STILL HAS PLENTY OF ENERGY AND WILL
BRING STRONG WINDS TO COASTAL AND INLAND ARES. THE SYSTEMS WARM
FRONT IS PRESENTLY OVER AREA CREATING LOW CIGS AND VIS DROPPING TO
MVFR IN MOST AREAS EXCEPT LOCAL LIFR CONDITIONS WHERE HEAVY RAIN
MOVES THROUGH. INCREASING WIND ALONG THE COAST TODAY WITH 30 TO 40
MPH AND GUSTS TO 60 EXPECTED BY LATE AFTERNOON. INLAND AREAS EXPECT
WIND GUSTS TO 40 MPH TODAY...AND UP TO 65 MPH TONIGHT. CONDITIONS
SHOULD BE PRIMARILY MVFR ON THE COAST TODAY...AND MVFR/VFR INLAND
WITH MIXING ONCE WINDY CONDITIONS BEGIN.
WOLFE
&&
.MARINE...WINDS ARE CURRENTLY 25-30 KT AND ARE EXPECTED TO RISE
THROUGHOUT TODAY AND TONIGHT IN ALL COASTAL WATERS...STORM WARNING
CURRENTLY IN EFFECT FOR CENTRAL OREGON COAST WATERS AND WILL START
AT 10 AM FOR THE NORTHERN COASTAL WATERS. STORM WARNING WILL LAST
THROUGH EARLY TOMORROW MORNING. WINDS WILL BEGIN TO EASE AND DROP TO
GALE CONDITIONS AFTER EARLY FRIDAY MORNING AS THE STRONG LOW
PRESSURE AREA MOVES INLAND. THE STRONGEST PRESSURE GRADIENT SHIFTS
NORTH INTO WASHINGTON WATERS BY 4 AM. EXPECT WINDS TO DROP TO SMALL
CRAFT ADVISORY LEVELS BY MIDDAY FRIDAY. COMBINED SEAS WILL RISE TO
35 TO 40 FEET WITH THE GREATEST RISE OCCURRING BETWEEN LATE THIS
EVENING AND VERY EARLY FRIDAY MORNING. SEAS WILL SUBSIDE AGAIN TO
BELOW 30 FT BY FRIDAY AFTERNOON.
WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
STORM WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT CAPE
SHOALWATER WA TO FLORENCE OR.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
FRI.
HIGH SURF WARNING SOUTH WASHINGTON AND NORTH AND CENTRAL
OREGON COASTS THROUGH 4 AM THURSDAY.
HIGH WIND WARNINGS FOR THE SOUTH WASHINGTON...NORTH AND
CENTRAL OREGON COAST...OREGON COAST RANGE AND WILLAPA HILLS
THU THROUGH FRI MORNING.
HIGH WIND WARNINGS FOR THE SW WASHINGTON INTERIOR...
WILLAMETTE VALLEY...S WA CASCADE FOOTHILLS AND N OREGON
CASCADE FOOTHILLS LATE THIS AFTERNOON INTO FRI MORNING.
BLIZZARD WARNING FOR THE S WA CASCADES...N OREGON CASCADES
AND CENTRAL OREGON CASCADES LATE TONIGHT THROUGH FRI
MORNING.
&&
.PRELIMINARY POINT POPS...
AST ++854 PDX ++853 SLE ++853 EUG ++853
&&
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 14, 5:59 AM PST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PST THU DEC 14 2006 ORZ001>008-010>013-WAZ019>022-039-040-151400- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS...HEAVY RAIN...AND MOUNTAIN SNOWS CAN BE EXPECTED TODAY AND TONIGHT. HIGH SURF IS EXPECTED AT THE COAST. FLOODING MAY BE POSSIBLE FOR SOME RIVERS. REFER TO THE LATEST STATEMENTS AND FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING MAY BE POSSIBLE FOR SOME RIVER FRIDAY THROUGH SATURDAY MORNING. HIGH SURF IS POSSIBLE FRIDAY AT THE COAST. REFER TO THE LATEST STATEMENTS AND FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SIGNIFICANT WEATHER ARE ENCOURAGED. ORZ009-WAZ023-151400- WESTERN COLUMBIA RIVER GORGE- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... A NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED TODAY. PZZ250-255-270-275-151400- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 559 AM PST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM CONDITIONS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE FORCE WINDS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 14, 8:21 AM PST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
821 AM PST THU DEC 14 2006
ORZ001>013-WAZ019>023-039-040-150630-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
1245 AM PST THU DEC 14 2006
...A POWERFUL WINDSTORM TO ARRIVE LATE TODAY...
GUSTY SOUTH WINDS WILL CONTINUE OVER THE REGION TODAY...WITH THE
STRONGEST ON THE COAST. FOR THE REST OF THIS AFTERNOON...SOUTH WINDS
WILL GUST 55 TO 70 MPH. HOWEVER...THE STRONGEST WINDS ARRIVE THIS
EVENING AS THE COLD FRONT MOVES ACROSS THE REGION. STRONGEST WINDS
WILL SUBSIDE AFTER MIDNIGHT...BUT IT WILL REMAIN BREEZY INTO FRIDAY
MORNING.
TIMES BELOW ARE FORECASTS FOR THE STRONGEST DAMAGING SOUTH WINDS.
FIRST WIND LISTED IS THE FORECAST SUSTAINED WIND...FOLLOWED BY
FORECASTED/ANTICIPATED GUSTS (G).
LOCATION TIMES OF STRONGEST WINDS DURING
START PEAK END PEAK PERIOD
===========================================================
WASHINGTON COAST...
COMMUNITIES NOW 7PM-MID 2AM 35-45 MPH G70-85 MPH
BEACHES/HEADLANDS NOW 8PM-MID 2AM 45-60 MPH G90-100 MPH
NORTH OREGON COAST...
COMMUNITIES NOW 7PM-MID 2AM 35-45 MPH G70-85 MPH
BEACHES/HEADLANDS NOW 7PM-MID 2AM 45-60 MPH G90-105 MPH
CENTRAL OREGON COAST...
COMMUNITIES NOW 7PM-MID 1AM 40-50 MPH G75-90 MPH
BEACHES/HEADLANDS NOW 7PM-MID 1AM 50-60 MPH G85-105 MPH
WILLIPA HILLS AND NORTH OREGON COAST RANGE...
COMMUNITIES/VALLEYS 6PM 8PM-MID 1AM 30-45 MPH G50-65 MPH
PEAKS/RIDGES 4PM 7PM-MID 2AM 45-65 MPH G80-100 MPH
CENTRAL OREGON COAST RANGE...
COMMUNITIES/VALLEYS 6PM 9PM-MID 1AM 30-40 MPH G50-65 MPH
PEAKS/RIDGES 4PM 8PM-MID 2AM 40-55 MPH G75-90 MPH
SOUTHWEST WASHINGTON INTERIOR AND LOWER COLUMBIA LOWLANDS...
COMMUNITIES/VALLEYS 7PM 9PM-1AM 3AM 25-40 MPH G50-60 MPH
PEAKS/RIDGES 5PM 8PM-2AM 3AM 40-50 MPH G65-80 MPH
NORTH WILLAMETTE VALLEY AND CLARK COUNTY...
COMMUNITIES/VALLEYS 7PM 9PM-2AM 3AM 35-45 MPH G55-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-2AM 3AM 40-50 MPH G65-75 MPH
CENTRAL WILLAMETTE VALLEY...
COMMUNITIES/VALLEYS 8PM 9PM-1AM 3AM 35-45 MPH G55-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-1AM 3AM 40-50 MPH G65-75 MPH
SOUTH WILLAMETTE VALLEY...
COMMUNITIES/VALLEYS 8PM 10PM-1AM 2AM 30-40 MPH G50-65 MPH
HILLS/EXPOSED AREAS 7PM 9PM-1AM 2AM 35-45 MPH G60-65 MPH
SOUTH WASHINGTON AND NORTH OREGON CASCADES AND FOOTHILLS...
COMMUNITIES/VALLEYS 8PM 10PM-1AM 3AM 30-45 MPH G50-65 MPH
PEAKS/RIDGES 7PM 10PM-2AM 4AM 50-65 MPH G80-100 MPH
PEAKS ABOVE 8000 FEET... 75-90 MPH G105-130 MPH
FOOTHILLS AND HIGH CASCADES OF LANE COUNTY...
COMMUNITIES/VALLEYS 7PM 10PM-1AM 2AM 25-35 MPH G50-55 MPH
PEAKS/RIDGES 8PM 10PM-1AM 3AM 35-45 MPH G65-80 MPH
COLUMBIA GORGE... 2AM 3AM-7AM 9AM 25-35 MPH G45-50 MPH
NOTE: WINDS IN GORGE WILL BECOMING WEST AND INCREASE AFTER MIDNIGHT
STRONGEST WINDS WILL BE IN THE EASTERN PART OF THE GORGE EARLY
FRIDAY MORNING.
FOR MORE DETAILED INFORMATION...REFER TO THE LATEST WARNINGS FROM THE
NATIONAL WEATHER SERVICE. YOU CAN FIND THIS INFORMATION FROM THE LOCAL
MEDIA...OR FROM OUR WEBSITE AT...
LOWER CASE LETTERS: HTTP://WEATHER.GOV/PORTLAND
ROCKEYThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:00 PM PST | Snow Advisory | PQR | 11 hr | |
| Dec 13, 8:00 PM PST | Winter Storm Watch | PQR | 14 hr | |
| Dec 14, 4:32 AM PST | High Surf Advisory | PQR | 11 hr | |
| Dec 14, 9:18 AM PST | High Surf Warning | PQR | 28 hr |
Nearby
Blizzard Warnings in Oregon, 2006Blizzard Warnings in Washington, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.